Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Dec 11, 2021, 4:07 AM CST for Alcorn County, Mississippi; Hardin County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 4:07 AM CST (10:07 UTC)
- Expired
- Dec 11, 2021, 4:30 AM CST
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.25 in
- Wind
- 40
Counties Alcorn County, MS, Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 16.2
The text
As transmitted.
028
WWUS84 KMEG 111007
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
407 AM CST Sat Dec 11 2021
MSZ005-006-TNZ091-092-111030-
Tishomingo MS-Alcorn MS-McNairy TN-Hardin TN-
407 AM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of northwestern
Tishomingo, Alcorn, southeastern McNairy and Hardin Counties through
430 AM CST...
At 407 AM CST, Doppler radar was tracking a strong thunderstorm near
Theo, or near Corinth, moving northeast at 70 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corinth, Savannah, Pickwick Landing State Park, J P Coleman State
Park, Burnsville, Glen, Pickwick Dam, Theo, Shiloh, Walnut Grove,
Pineflat, Hinkle, Olive Hill, Farmington, Eastview, Michie, Guys,
Ramer, Stantonville and Kossuth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for northeastern
Mississippi...and western Tennessee. A Tornado Watch also remains in
effect until 1100 AM CST for northeastern Mississippi.
&&
LAT...LON 3501 8820 3491 8815 3475 8860 3476 8874
3486 8875 3486 8877 3498 8880 3536 8801
3501 8798
TIME...MOT...LOC 1007Z 236DEG 61KT 3488 8860
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
SMWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Dec 11, 3:20 AM CST, 47 minutes earlier.
Area forecast discussion, Dec 11, 3:20 AM CST, 47 minutes before
Area Forecast Discussion National Weather Service Memphis TN 320 AM CST Sat Dec 11 2021 .DISCUSSION... Skies remain cloudy across much of the Mid-South early this morning with temperatures ranging from the mid 60s to mid 70s. A cold front was currently moving across southeast Missouri and into north central Arkansas. A large area of showers and thunderstorms continues to move across much of west Tennessee and north Mississippi. Some of the thunderstorms have been severe and a Tornado Watch remains for much of the area until 5 AM CST. As the cold front moves through the region this morning, more thunderstorms will develop ahead of the front. Some of the thunderstorms could be severe with damaging winds as the main threat with an isolated tornado still possible. Most of the showers and thunderstorm activity will be out of the region by early afternoon. Temperatures will turn colder behind the cold front with highs today ranging from the lower 50s to around 70 degrees. High pressure will build into the region from the west tonight bringing a return to dry weather. Temperatures will turn chilly tonight with lows Sunday morning in the upper 20s to lower 30s. By Sunday...high pressure will be centered over the Mid-South with dry continuing. Temperatures will be close to normal on Sunday with highs in the low to mid 50s. By Sunday evening, the surface high will be well east of the region. This will allow winds to shift to a more southerly direction. Temperatures will not be as cold Sunday night with lows Monday morning in the low to mid 30s. With high pressure remaining east of the region on Monday, more dry weather is expected. Temperatures will be warmer on Monday with highs in the mid 50s to mid 60s. Dry weather is expected to continue into Monday night with temperatures remaining above normal. By Tuesday, a warm front will lift through the region bringing a chance of showers with it. Behind the warm front, dry weather will return for Tuesday night and Wednesday. Temperatures will be quite warm for early December for Tuesday night through Wednesday night. A cold front will approach the region Thursday bringing more showers and isolated thunderstorms to the region. The front is expected to stall out across the Mid-South on Friday with more showers and thunderstorms expected. Temperatures will remain mainly above normal for both Thursday and Friday. ARS && .AVIATION... For 06Z TAF Cycle A couple lines of thunderstorms moving through the Mid-South at this time. The first line is strong convection with wind generally from the south-southwest and the second line is associated with a frontal system. When frontal system moves through there will be a wind shift to have Northwest winds. Winds will be gusty for the next few hours with gusts near 40 kt. After front winds will still be gusty yet gusts will be around 25 kt. TLSJr && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Dec 10, 2:36 PM CST, 13 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 236 PM CST Fri Dec 10 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-112245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 236 PM CST Fri Dec 10 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a moderate to slight risk across the Mid-South this evening. Strong to severe thunderstorms will be possible late this afternoon and throughout the overnight hours. Tornadoes, damaging winds, and large hail will be the main hazards from any severe storms that develop. Locally heavy rainfall will be possible as well. Strong southerly winds will affect the Mid-South today and tonight with gusts over 30 mph at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a marginal risk for severe thunderstorms early Saturday morning, mainly across portions of northeast Mississippi. Damaging wind will be the primary hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening and tonight. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Dec 11, 2:12 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
212 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST PARSONS 35.65N 88.12W
12/11/2021 E60 MPH DECATUR TN EMERGENCY MNGR
&&
MJLocal storm report, Dec 11, 2:14 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
214 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG 3 W LEXINGTON 35.65N 88.45W
12/11/2021 HENDERSON TN EMERGENCY MNGR
WIDESPREAD DAMAGE TO TREES AND POWERLINES ALONG HIGHWAY
412 JUST WEST OF LEXINGTON.
&&
MJSpecial weather statement, Dec 11, 2:26 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
226 AM CST Sat Dec 11 2021
TNZ054-055-090>092-110900-
Hardeman TN-Henderson TN-Decatur TN-McNairy TN-Hardin TN-
226 AM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of southeastern
Henderson, southeastern Hardeman, McNairy, Hardin and southern
Decatur Counties through 300 AM CST...
At 226 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Linden to near Selmer.
Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Savannah, Selmer, Big Hill Pond State Park, Adamsville, Decaturville,
Sardis, Pickwick Dam, Morris Chapel, Shiloh, Pocahontas, Olive Hill,
Montgomery, Crump, Scotts Hill, Bethel Springs, Eastview, Michie,
Guys, Ramer and Saltillo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for western
Tennessee.
&&
LAT...LON 3539 8799 3539 8803 3537 8803 3535 8800
3530 8802 3530 8799 3500 8829 3500 8892
3538 8841 3537 8837 3540 8835 3542 8836
3567 8802 3562 8804 3551 8797 3549 8798
3547 8803 3544 8804 3543 8803 3541 8797
TIME...MOT...LOC 0826Z 256DEG 20KT 3568 8796 3513 8859
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SMWLocal storm report, Dec 11, 2:44 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
244 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM HAIL 2 NNE EAST MEMPHIS 35.16N 89.86W
12/11/2021 E0.88 INCH SHELBY TN STORM CHASER
&&
MJSpecial weather statement, Dec 11, 3:21 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
321 AM CST Sat Dec 11 2021
TNZ055-091-092-110945-
Decatur TN-McNairy TN-Hardin TN-
321 AM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of northeastern
McNairy, central Hardin and southern Decatur Counties through 345 AM
CST...
At 321 AM CST, Doppler radar was tracking a strong thunderstorm over
Adamsville, or 8 miles west of Savannah, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Savannah, Adamsville, Olive Hill, Morris Chapel, Crump, Saltillo,
Stantonville, Good Hope, Right, Phillips, Old Lawton, Pleasant Grove,
Hurley, Walkertown, Olivehill, Cerro Gordo, Thurman, Hickory Flats,
Mount Vinson and New Lawton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for western
Tennessee.
&&
LAT...LON 3539 8799 3539 8803 3537 8803 3535 8800
3533 8802 3530 8802 3529 8798 3518 8798
3511 8845 3529 8851 3553 8798 3551 8797
3549 8798 3547 8803 3544 8804 3543 8803
3541 8797
TIME...MOT...LOC 0921Z 242DEG 42KT 3524 8838
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SMWSpecial weather statement, Dec 11, 4:07 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
407 AM CST Sat Dec 11 2021
MSZ005-006-TNZ091-092-111030-
Tishomingo MS-Alcorn MS-McNairy TN-Hardin TN-
407 AM CST Sat Dec 11 2021
...A strong thunderstorm will impact portions of northwestern
Tishomingo, Alcorn, southeastern McNairy and Hardin Counties through
430 AM CST...
At 407 AM CST, Doppler radar was tracking a strong thunderstorm near
Theo, or near Corinth, moving northeast at 70 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corinth, Savannah, Pickwick Landing State Park, J P Coleman State
Park, Burnsville, Glen, Pickwick Dam, Theo, Shiloh, Walnut Grove,
Pineflat, Hinkle, Olive Hill, Farmington, Eastview, Michie, Guys,
Ramer, Stantonville and Kossuth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for northeastern
Mississippi...and western Tennessee. A Tornado Watch also remains in
effect until 1100 AM CST for northeastern Mississippi.
&&
LAT...LON 3501 8820 3491 8815 3475 8860 3476 8874
3486 8875 3486 8877 3498 8880 3536 8801
3501 8798
TIME...MOT...LOC 1007Z 236DEG 61KT 3488 8860
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SMWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 10:46 PM CST | Severe Thunderstorm Warning | MEG | Tunica | 44 min |
| Dec 10, 11:25 PM CST | Severe Thunderstorm Warning | MEG | DeSoto | 9 min |
| Dec 10, 11:48 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 42 min |
| Dec 11, 12:46 AM CST | Severe Thunderstorm Warning | MEG | Tunica | 44 min |
| Dec 11, 12:48 AM CST | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 42 min |
| Dec 11, 2:12 AM CST | Areal Flood Advisory | MEG | DeSoto, Tunica | 3 hr |
| Dec 11, 2:41 AM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall | 49 min |
| Dec 11, 2:44 AM CST | Areal Flood Advisory | MEG | DeSoto | 2 hr |
| Dec 11, 2:51 AM CST | Flash Flood Warning | MEG | DeSoto | 2 hr |
| Dec 11, 2:55 AM CST | Severe Thunderstorm Warning | MEG | Panola, Tallahatchie, Yalobusha | 50 min |
| Dec 11, 3:03 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 42 min |
| Dec 11, 3:19 AM CST | Areal Flood Advisory | MEG | Benton, Marshall, Tippah | 3 hr |
| Dec 11, 3:59 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Pontotoc, Union | 31 min |
| Dec 11, 4:03 AM CST | Flash Flood Warning | MEG | Calhoun, Lafayette, Lee, Pontotoc, Prentiss, Tallahatchie and 3 more | 2 hr |
| Dec 11, 4:21 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 39 min |
| Dec 11, 4:25 AM CST | Tornado Warning | MEG | Itawamba, Prentiss, Tishomingo | 35 min |
| Dec 11, 4:55 AM CST | Areal Flood Advisory | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 3 hr |
| Dec 11, 4:58 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 47 min |
| Dec 11, 5:12 AM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 33 min |
| Dec 11, 5:56 AM CST | Special Weather Statement | MEG | Monroe | 79 min |
| Dec 10, 7:28 PM CST | Tornado Warning | MEG | Dyer, Lake, Lauderdale | 47 min |
| Dec 10, 8:04 PM CST | Tornado Warning | MEG | Dyer, Lake, Obion | 41 min |
| Dec 10, 8:28 PM CST | Tornado Warning | MEG | Lake, Obion | 30 min |
| Dec 10, 9:24 PM CST | Tornado Warning | MEG | Lauderdale | 51 min |
| Dec 10, 9:25 PM CST | Severe Thunderstorm Warning | MEG | Tipton | 50 min |
| Dec 10, 9:52 PM CST | Tornado Warning | MEG | Dyer, Lake, Obion | 38 min |
| Dec 10, 10:01 PM CST | Tornado Warning | MEG | Dyer, Haywood, Lauderdale | 44 min |
| Dec 10, 10:27 PM CST | Tornado Warning | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 48 min |
| Dec 10, 10:34 PM CST | Tornado Warning | MEG | Obion | 27 min |
| Dec 10, 10:59 PM CST | Tornado Warning | MEG | Henry, Weakley | 46 min |
| Dec 10, 11:20 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 15 min |
| Dec 10, 11:37 PM CST | Tornado Warning | MEG | Henry | 27 min |
| Dec 10, 11:41 PM CST | Areal Flood Advisory | MEG | Dyer, Gibson, Henry, Lauderdale, Obion, Weakley | 3 hr |
| Dec 10, 11:52 PM CST | Tornado Warning | MEG | Shelby, Tipton | 34 min |
| Dec 11, 12:05 AM CST | Tornado Warning | MEG | Shelby | 22 min |
| Dec 11, 12:26 AM CST | Special Weather Statement | MEG | Henry | 34 min |
| Dec 11, 12:30 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 30 min |
| Dec 11, 12:35 AM CST | Areal Flood Advisory | MEG | Shelby | 4 hr |
| Dec 11, 12:36 AM CST | Tornado Warning | MEG | Fayette, Hardeman, Haywood | 24 min |
| Dec 11, 12:56 AM CST | Areal Flood Advisory | MEG | Henry, Weakley | 3 hr |
| Dec 11, 12:57 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more | 48 min |
| Dec 11, 12:59 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 31 min |
| Dec 11, 1:25 AM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Gibson, Hardeman and 2 more | 65 min |
| Dec 11, 1:30 AM CST | Special Weather Statement | MEG | Fayette, Hardeman | 30 min |
| Dec 11, 1:32 AM CST | Tornado Warning | MEG | Carroll, Chester, Henderson, Madison | 28 min |
| Dec 11, 1:53 AM CST | Tornado Warning | MEG | Benton, Carroll, Decatur, Henderson | 25 min |
| Dec 11, 2:26 AM CST | Special Weather Statement | MEG | Decatur, Hardin, McNairy | 34 min |
| Dec 11, 3:21 AM CST | Special Weather Statement | MEG | Hardin | 24 min |
| Dec 11, 3:30 AM CST | Tornado Warning | MEG | Hardin, McNairy | 21 min |
| Dec 11, 4:32 AM CST | Special Weather Statement | MEG | Hardin | 28 min |
| Dec 11, 6:56 AM CST | Wind Advisory | MEG | Benton, Carroll, Crockett, Dyer, Gibson, Henry and 4 more | 5 hr |
| Dec 10, 6:07 PM CST | Tornado Warning | MEG | Craighead, Poinsett | 38 min |
| Dec 10, 6:39 PM CST | Tornado Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 51 min |
| Dec 10, 7:06 PM CST | Tornado Warning | MEG | Craighead, Greene, Mississippi | 39 min |
| Dec 10, 8:14 PM CST | Tornado Warning | MEG | Craighead, Greene | 34 min |
| Dec 10, 8:20 PM CST | Tornado Warning | MEG | Cross, Poinsett | 40 min |
| Dec 10, 8:57 PM CST | Tornado Warning | MEG | Craighead, Poinsett | 48 min |
| Dec 10, 8:59 PM CST | Tornado Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 31 min |
| Dec 10, 9:18 PM CST | Tornado Warning | MEG | Craighead, Mississippi, Poinsett | 42 min |
| Dec 10, 9:39 PM CST | Areal Flood Advisory | MEG | Craighead, Cross, Poinsett | 3 hr |
| Dec 11, 12:02 AM CST | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 43 min |
| Dec 11, 1:43 AM CST | Special Weather Statement | MEG | Phillips | 32 min |
Nearby
Special Weather Statements in Mississippi, 2021Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.